A client has suffered damage to the anterior pituitary gland, reducing the ability to respond to…
A client has suffered damage to the anterior pituitary gland, reducing the ability to respond to increases in plasma osmolality. The nurse should monitor for what expected assessment findings? Select all that apply.
|A.||A urine specific gravity of 1.000|
|B.||A urine to serum osmolality of 1.5:1|
|C.||An increase in body weight|
|D.||Increased thirst and fluid consumption|
|E.||Decreased urine output|
A middle-aged man with diabetes reports that he must strain to urinate, that his urine stream is weak and dribbling, and that his bladder never really empties.You know that all of his symptoms are likely caused by which diagnosis?
|A.||Detrusor muscle areflexia|
|C.||Uninhibited neurogenic bladder|
|D.||Bladder atony with dysfunction|
You know which clinical manifestations may be present with the diagnosis of acute nephritic syndrome? Select all that apply.
|A.||Sudden onset of hematuria|
|D.||Excess urine output|
The nurse caring for a child with respiratory problems is concerned he may be developing respiratory failure. Upon assessment, which findings correlate to impending respiratory failure? Select all that apply.
|A.||Severe accessory muscle retractions|
|C.||Grunting on expiration|
|D.||Inspiratory wheezes heard|
You are reviewing a patient’s laboratory results and notices the blood urea nitrogen (BUN):creatinine ratio is 16:1. This ratio most likely correlates to which factor in the client’s medical history?
|A.||Hepatitis, a liver disease|
|B.||Recent weight loss by following a low-protein diet|
|C.||10-year history of heart failure treated medically|
|D.||Chronic hemodialysis three times/week|
A client has stopped taking the prescribed anticholinergic medication for overactive bladder, due to the associated side effects of dry mouth, constipation, and reflux. Which other medication, injected directly into the bladder, is an alternative treatment for this condition?
|A.||Botulinum toxin type A|
|B.||Alfuzosin, an alpha-adrenergic blocking agent|
|C.||Cyclobenzaprine, a skeletal muscle relaxant|
|D.||Lidocaine, an anesthetic|
A patient has recently been diagnosed with large cell carcinoma, and the nurse is preparing the client for diagnostic testing to identify distal metastases. Which sites should the nurse explain to the client as the primary focus for the investigation? Select all that apply.
|A.||Mediastinal lymph nodes|
A client, admitted after an automobile accident in which ther head and chest hit the steering wheel, has a combination of biomarker testing (SP-D, neutrophil chemotractor factor, and interleukin-8). The family asks, “Why are there so many blood tests?” The response by the nurse reveals these test results will confirm the client has developed which condition(s)? Select all that apply.
|A.||Acute lung injury|
|D.||Acute respiratory distress syndrome (ARDS)|
An older adult resident of a long term care facility with a recent history of repeated urinary tract infections and restlessness is suspected of having urinary retention. Which intervention by the care team is most appropriate to confirm urine retention?
|A.||Uroflowmetry to determine to rate of the client’s urine flow.|
|B.||Ultrasound bladder scanning to determine the residual volume of urine after voiding.|
|C.||Renal ultrasound aimed at identifying acute or chronic kidney disease.|
|D.||Urinalysis focusing on the presence of absence of microorganisms, blood, or white cells in the client’s urine.|
A client with systemic lupus erythematosus (SLE) glomerulonephritis is experiencing a worsening of the disease and has progressed to the higher classes resulting in renal involvement. Which medication(s) will likely be prescribed by the health care provider to treat the deterioration of the renal function? Select all that apply.
|A.||Increase in Ibuprofen, a nonsteroidal anti-inflammatory drug (NSAID)|
|C.||Spironolactone, a mineralocorticoid-receptor antagonist|
|D.||Lisinipril, an angiotensin-converting enzyme (ACE) inhibitor|
|E.||Intravenous antimicrobial combination drug trimethoprim and sulfamethoxazole|
A client has visited the health care provider reporting intermittent passing of blood-tinged urine over the last several weeks. Cytology confirms a diagnosis of invasive bladder cancer. Which statement by the provider is most accurate about treatment options?
|A.||“There are new and highly effective chemotherapy regimens that we will investigate.”|
|B.||“Fortunately bladder cancer has a very low mortality rate, and successful treatment is nearly always possible.”|
|C.||“It is likely that you will need surgery, possibly a procedure called a cystectomy.”|
|D.||“Unfortunately there are almost no treatment options for this type of cancer, but we will focus on addressing your symptoms.”|